Alert archive / Kentucky / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 193, NWS Jackson, KY

July 27, 20128 counties in Kentucky

NWS Jackson, KY issued this severe thunderstorm warning at Jul 27, 2012, 7:59 PM EDT for 8 counties in Kentucky. It was in force for 46 min. 8 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 27, 2012, 7:59 PM EDT (23:59 UTC)
Expired
Jul 27, 2012, 8:45 PM EDT
In force
46 min
Issued by
NWS Jackson, KY
Area
Storm-based polygon
Hail
0.5 in
Wind
60.0 mph

Counties Bath County, KY, Elliott County, KY, Fleming County, KY, Menifee County, KY, Montgomery County, KY, Morgan County, KY, Rowan County, KY, Wolfe County, KY

The radar

The Jackson,KY radar (KJKL), 69 km from the middle of the area, began a volume at 00:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 27, 8:10 PM EDTTSTM WND DMGSalt Lick, KYTREES DOWN IN SALT LICK.
Jul 27, 8:18 PM EDTTSTM WND DMG6 N Morehead, KYTREES DOWN ON KENTUCKY 799 NORTH OF MOREHEAD.
Jul 27, 8:21 PM EDTTSTM WND DMG9 Sw Olive Hill, KYTREES DOWN ON US 60 NEAR ROWAN AND CARTER COUNTY LINE.
Jul 27, 8:23 PM EDTTSTM WND DMGCrix, KYTREES DOWN ON DRY CREEK ROAD.
Jul 27, 8:30 PM EDTTSTM WND DMG15 E Morehead, KYLARGE TREEN DOWN ON HIGHWAY 504 NEAR GIMLET.
Jul 27, 8:30 PM EDTTSTM WND DMG3 W Leisure, KYTREES DOWN ON HIGHWAYS 519 AND 1002.
Jul 27, 8:35 PM EDTTSTM WND DMG3 Nw West Liberty, KYTOPS OF A PINE TREE AND SYCAMORE TREE WERE BROKEN OFF.
Jul 27, 8:35 PM EDTTSTM WND DMGMeans, KYONE TREE DOWN ON HWY 460.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 8 storm reports to this severe thunderstorm warning; the first came 11 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 27, 7:11 PM EDTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 12.0 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2012-07-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 863 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2012-07-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 24 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
863 J/kg
Mixed-layer CIN
-13 J/kg
Mixed-layer LCL
771 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
24 m²/s²
0-3 km storm-relative helicity
10 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

779 
WUUS53 KJKL 272359
SVRJKL
KYC011-063-069-165-173-175-205-237-280045-
/O.NEW.KJKL.SV.W.0193.120727T2359Z-120728T0045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
759 PM EDT FRI JUL 27 2012

THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN BATH COUNTY IN EAST CENTRAL KENTUCKY...
  WESTERN ELLIOTT COUNTY IN EAST CENTRAL KENTUCKY...
  SOUTHEASTERN FLEMING COUNTY IN EAST CENTRAL KENTUCKY...
  MENIFEE COUNTY IN EAST CENTRAL KENTUCKY...
  EAST CENTRAL MONTGOMERY COUNTY IN EAST CENTRAL KENTUCKY...
  NORTHWESTERN MORGAN COUNTY IN SOUTHEAST KENTUCKY...
  ROWAN COUNTY IN EAST CENTRAL KENTUCKY...
  NORTH CENTRAL WOLFE COUNTY IN SOUTHEAST KENTUCKY...

* UNTIL 845 PM EDT

* AT 755 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM FOXPORT TO GRANGE CITY TO FLAT CREEK...AND MOVING SOUTHEAST AT
  50 MPH.

* LOCATIONS IMPACTED INCLUDE...
  MOREHEAD...FRENCHBURG...BOURBON FURNACE...RINGOS MILLS...PEELED
  OAK...PEASTICKS...PLUMMERS LANDING...PRESTON...CROOKS...MUSES
  MILLS...OGGS STATION...MARSHALL...WALKERS CROSSING...POLKSVILLE...
  OLYMPIA...MOORE'S FERRY...SHARKEY...HOPE...RAMEY AND OLYMPIA
  SPRINGS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WIND DAMAGE WITH THESE STORMS WILL OCCUR WELL AHEAD OF ANY RAIN OR
LIGHTNING. DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER.
SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.

&&

LAT...LON 3839 8345 3839 8340 3832 8333 3823 8330
      3820 8326 3820 8323 3824 8322 3827 8317
      3824 8313 3823 8309 3821 8307 3792 8327
      3774 8353 3801 8384 3841 8350
TIME...MOT...LOC 2359Z 319DEG 43KT 3842 8353 3822 8366
          3807 8383
WIND...HAIL 60MPH <.50IN

$$

ABE
3 follow-up statements
753 
WWUS53 KJKL 280018
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
818 PM EDT FRI JUL 27 2012

KYC011-063-069-165-173-175-205-237-280045-
/O.CON.KJKL.SV.W.0193.000000T0000Z-120728T0045Z/
MENIFEE KY-MONTGOMERY KY-MORGAN KY-ROWAN KY-WOLFE KY-BATH KY-
ELLIOTT KY-FLEMING KY-
818 PM EDT FRI JUL 27 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
FLEMING...WESTERN ELLIOTT...SOUTHEASTERN BATH...NORTH CENTRAL
WOLFE...ROWAN...NORTHWESTERN MORGAN...EAST CENTRAL MONTGOMERY AND
MENIFEE COUNTIES UNTIL 845 PM EDT...

AT 814 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM TRIPLETT TO FARMERS TO CLAY LICK...MOVING SOUTHEAST AT 50 MPH.

LOCATIONS IMPACTED INCLUDE...
  FRENCHBURG...CORNWELL...ROTHWELL...YALE...HALDEMAN...CHRISTY...
  ZILPO...RATLITT...CRIX...FAGAN...LICK FORK...BANGOR...PELFREY...
  TABOR...SCRANTON...VALE...BIG WOODS...PARAGON...ELLIOTTVILLE AND
  CRANEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WIND DAMAGE WITH THIS STORM WILL OCCUR WELL AHEAD OF ANY RAIN OR
LIGHTNING. DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER.
SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.

&&

LAT...LON 3839 8345 3839 8340 3832 8333 3823 8330
      3820 8326 3820 8323 3824 8322 3827 8317
      3824 8313 3823 8309 3821 8307 3792 8327
      3774 8353 3801 8384 3841 8350
TIME...MOT...LOC 0018Z 319DEG 43KT 3828 8332 3807 8350
          3796 8371
WIND...HAIL 60MPH <.50IN

$$

JACOBSON
003 
WWUS53 KJKL 280030
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
830 PM EDT FRI JUL 27 2012

KYC011-063-069-165-173-175-205-237-280045-
/O.CON.KJKL.SV.W.0193.000000T0000Z-120728T0045Z/
MENIFEE KY-MONTGOMERY KY-MORGAN KY-ROWAN KY-WOLFE KY-BATH KY-
ELLIOTT KY-FLEMING KY-
830 PM EDT FRI JUL 27 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
FLEMING...WESTERN ELLIOTT...SOUTHEASTERN BATH...NORTH CENTRAL
WOLFE...ROWAN...NORTHWESTERN MORGAN...EAST CENTRAL MONTGOMERY AND
MENIFEE COUNTIES UNTIL 845 PM EDT...

AT 828 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM ELLIOTTVILLE TO BIG WOODS TO HAYSTACK...MOVING SOUTHEAST AT 50
MPH.

LOCATIONS IMPACTED INCLUDE...
  FANNIN VALLEY...ARNETT...RED RIVER GORGE...POMEROYTON...STOLL...
  OMER...LYTTEN...TWENTYSIX...YOCUM...DEHART...EZEL...STARK...
  WRIGLEY...VALERIA...WOODSBEND...HENRY...MAYTOWN...PEKIN...POMP AND
  NEW CUMMER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WIND DAMAGE WITH THIS STORM WILL OCCUR WELL AHEAD OF ANY RAIN OR
LIGHTNING. DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER.
SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.

&&

LAT...LON 3838 8339 3832 8333 3823 8330 3820 8326
      3820 8323 3824 8322 3827 8317 3824 8313
      3823 8309 3821 8307 3792 8327 3774 8353
      3801 8384 3803 8383
TIME...MOT...LOC 0031Z 319DEG 43KT 3818 8322 3797 8340
          3784 8365
WIND...HAIL 60MPH <.50IN

$$

JACOBSON
529 
WWUS53 KJKL 280044
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
844 PM EDT FRI JUL 27 2012

KYC011-063-069-165-173-175-205-237-280053-
/O.EXP.KJKL.SV.W.0193.000000T0000Z-120728T0045Z/
MENIFEE KY-MONTGOMERY KY-MORGAN KY-ROWAN KY-WOLFE KY-BATH KY-
ELLIOTT KY-FLEMING KY-
844 PM EDT FRI JUL 27 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN FLEMING...WESTERN
ELLIOTT...SOUTHEASTERN BATH...NORTH CENTRAL 
WOLFE...ROWAN...NORTHWESTERN MORGAN...EAST CENTRAL MONTGOMERY AND 
MENIFEE COUNTIES HAS BEEN REISSUED...

PLEASE REFER TO THAT BULLETIN FOR THE LATEST SEVERE WEATHER
INFORMATION.

ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A SEVERE 
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 3 AM.

LAT...LON 3838 8339 3832 8333 3823 8330 3820 8326
      3820 8323 3824 8322 3827 8317 3824 8313
      3823 8309 3821 8307 3792 8327 3774 8353
      3801 8384 3803 8383
TIME...MOT...LOC 0043Z 319DEG 43KT 3807 8310 3786 8328
          3773 8353

$$

JACOBSON

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 7:33 PM EDT, 26 minutes earlier.

Area forecast discussion, Jul 27, 7:33 PM EDT, 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
733 PM EDT FRI JUL 27 2012

.UPDATE...
ISSUED AT 734 PM EDT FRI JUL 27 2012

TSTMS MOVING INTO THE BLUEGRASS NOW AHEAD OF THE COLD FRONT WITH A
HISTORY OF WINDS IN EXCESS OF 60 MPH. HAVE RAISED A SVR TSTM WATCH
OVER NERN KY THRU 3 A.M. SATURDAY AND THE CURRENT FFA LOOKS GOOD.
UPDATED PRODUCTS HAVE BEEN ISSUED.

&&

.SHORT TERM...(THIS EVENING THROUGH SATURDAY NIGHT)
ISSUED AT 308 PM EDT FRI JUL 27 2012

HEAVIEST RAIN YESTERDAY AFFECTED THE FAR NORTHERN PART OF THE
FORECAST AREA...WHERE LOCALLY CLOSE TO 3 INCHES FELL. AS A RESULT 1
HOUR FLASH FLOOD GUIDANCE IN THIS AREA HAS DROPPED TO NEAR 1 INCH.

ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS IS EXPECTED TO MAINLY
AFFECT THE NORTH AGAIN THIS EVENING AND TONIGHT. GOES SOUNDER DATA
SHOWS PRECIPITABLE WATER AROUND 1.5 INCHES...WHICH IS THE 75TH
PERCENTILE FOR THIS TIME OF YEAR. THIS IS NOT AS HIGH AS THIS MORNING
WHEN SOUNDER DATA SHOWED AROUND 2 INCHES BUT IT IS STILL OF CONCERN.
THE NAM PW FORECAST SEEMS TO BE HANDLING THIS PRETTY WELL...AND STILL
FEEL UP TO 2 INCHES OF RAIN COULD FALL WITHIN AN HOUR OR TWO. WILL
CONTINUE WITH FLASH FLOOD WATCH FOR BATH...FLEMING...ROWAN AND
ELLIOTT COUNTIES THROUGH 4 AM SATURDAY.

OTHER CONCERN IS SEVERE WEATHER POTENTIAL. WHILE MID LEVEL DRYING HAS
DECREASED THE OVERALL PRECIPITABLE WATER IT HAS ALSO INCREASED THE
SEVERE THUNDERSTORM WIND GUST POTENTIAL. FAIRLY STRONG SHORT WAVE
TROF APPARENT ON WATER VAPOR IMAGERY WILL SWING THROUGH THE GREAT
LAKES AND OH VALLEY TONIGHT. THIS IN COMBINATION WITH SURFACE COLD
FRONT IS ALREADY RESULTING IN THUNDERSTORM DEVELOPMENT IN CENTRAL
INDIANA. WHILE MOST OF THIS CONVECTION WILL BE MOVING INTO
OH...VISIBLE SATELLITE IS SHOWING BUILDING CU FROM SOUTHERN IL BACK
INTO MO...AND EXPECT THUNDERSTORMS TO DEVELOP FURTHER TO THE SOUTH
LATE THIS AFTERNOON AND EVENING.

EARLY MORNING CONVECTION AND CLOUD HAS REDUCED DESTABILIZATION IN
EASTERN KY SO FAR TODAY...BUT GOES SOUNDER DATA SHOWS DESTABILIZATION
INCREASING ACROSS CENTRAL KY. AS WAS THE CASE YESTERDAY IT APPEARS THE
WINDOW FOR SEVERE WEATHER WILL MAINLY BE LIMITED TO EVENING HOURS.

MODEL CONSENSUS IS TO KEEP A LOW CHANCE OF SHOWERS AND THUNDERSTORMS
IN OUR FAR SOUTHEAST FOR SATURDAY.

.LONG TERM...(SUNDAY THROUGH FRIDAY)
ISSUED AT 333 PM EDT FRI JUL 27 2012

THE PERIOD WILL BEGIN WITH AN UPPER LEVEL RIDGE RIDGE CENTERED OVER
THE SOUTHERN PLAINS REGION WITH A SHORTWAVE TROUGH ALONG THE EASTERN
SEABOARD. THE CENTER OF THE RIDGE WILL RETROGRADE A BIT TOWARD THE
WEST BY MON INTO TUE AND GENERALLY REMAIN IN PLACE THROUGH THE END OF
THE WEEK. THIS WILL LEAVE THE REGION IN GENERAL NW FLOW ALOFT
BETWEEN THIS RIDGE AND THE MEAN TROUGHING ALONG THE EASTERN
SEABOARD. THE ECMWF AND GFS AND GFS ENSEMBLE ARE IN GENERAL OVERALL
AGREEMENT WITH THIS PATTERN...ALTHOUGH BY THE END OF THE PERIOD...THE
12GFS IS A BIT MORE AMPLIFIED OVERALL AND THE GFS ENSEMBLE MEAN HAS A
LITTLE STRONGER WITH THE RIDGE. PERIODIC DISTURBANCES IN THE NW FLOW
THAT AT TIMES MAY REINFORCE THE MEAN TROUGH NEAR THE EASTERN SEABOARD
FROM TIME TO TIME. AT THE SFC...HIGH PRESSURE WILL DOMINATE TO BEGIN
THE PERIOD WITH THE SFC RIDGE SHIFTING TO THE NORTH AND EAST OF THE
AREA BY MON.

THIS SCENARIO WILL LEAD TO THE THREAT OF GENERALLY DIURNAL CONVECTION.
MCS NOCTURNAL CONVECTION WILL ALSO BE POSSIBLE. CONFIDENCE IN TIMING
OF THE THE GREATEST THREAT OF NOCTURNAL CONVECTION IS NOT THAT HIGH...
ALTHOUGH SOME MODEL RUNS TO POINT TOWARD SOME OF THIS POSSIBLY OCCURRING
ON MON NIGHT. ONE OF THE STRONGER SHORTWAVES IN THE NW FLOW SHOULD
PUSH A COLD FRONT INTO THE OHIO VALLEY REGION AT MIDWEEK WHERE IT MAY
STALL AND BECOME DIFFUSE LATE IN THE PERIOD. SLIGHT CHANCE TO CHANCE
POPS WERE USED FOR MUCH OF THE PERIOD FROM MONDAY ON.

AS FOR TEMPS...MAX TEMPS SHOULD AVERAGE NEAR NORMAL THROUGH THE
PERIOD...WITH THE GREATEST DEPARTURE...SLIGHTLY ABOVE NORMAL...IN
OVERNIGHT LOWS FROM TUE NIGHT ON.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SATURDAY EVENING)
ISSUED AT 734 PM EDT FRI JUL 27 2012

TSTMS ASSOCIATED WITH A COLD FRONT MOVING INTO NERN KY AT ISSUANCE
WITH HISTORY OF DAMAGING WINDS IN EXCESS OF 60 MPH. STORMS ARE
EXPECTED TO MOVE SE OVER THE FIRST HALF OF THE NIGHT AND JKL STANDS
THE BEST CHANCE OF SEEING IMPACTS FROM THESE...WITH TEMPO IFR
POSSIBLE THROUGH 04Z. CURRENT THINKING IS THAT STORMS WILL DIMINISH
BY THE TIME THEY WOULD REACH LOZ AND SME...AND WILL ADVERTISE VC
GROUPS THERE THROUGH THE FIRST 6 HRS OF THE PERIOD.

FOG WILL BE A CHALLENGE TONIGHT BUT WILL HEDGE THAT JKL WILL SEE A
PERIOD OF IFR TOWARDS DAWN...IF NOT WORSE...GIVEN THE ANTICIPATED
RAINS. WINDS MAY STAY UP ENOUGH OVERNIGHT TO KEEP THE REMAINING TAF
SITES MIXED AND FREE OF ANY RESTRICTIONS FROM FOG UNLESS THEY SEE
APPRECIABLE RAINS.

THE FRONT WILL CONTINUE TO PUSH SOUTH ACROSS THE AREA AFTER 12Z WITH
SOME LINGERING SHOWERS POSSIBLE OVER FAR SERN KY DURING THE MORNING.
OTHERWISE...VFR SHOULD RETURN TO THE TERMINALS AFTER 18Z AND CONTINUE
THROUGH THE REMAINDER OF THE PERIOD.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL 4 AM EDT SATURDAY FOR KYZ044-051-052-104.

&&

UPDATE...MB
SHORT TERM...SBH
LONG TERM....JP
AVIATION...MB
Hazardous weather outlook, Jul 27, 7:33 PM EDT, 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON KY
733 PM EDT FRI JUL 27 2012

KYZ044-051-052-104-290245-
FLEMING-BATH-ROWAN-ELLIOTT-
INCLUDING THE CITIES OF...FLEMINGSBURG...OWINGSVILLE...MOREHEAD...
SANDY HOOK
733 PM EDT FRI JUL 27 2012

...FLASH FLOOD WATCH IN EFFECT UNTIL 4 AM EDT SATURDAY...
...SEVERE THUNDERSTORM WATCH 534 IN EFFECT UNTIL 3 AM EDT SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TONIGHT.

THUNDERSTORMS ARE LIKELY TONIGHT AND A FEW STORMS COULD BECOME SEVERE.
THE MAIN THREATS WILL BE DAMAGING WINDS AND HEAVY RAINFALL LEADING
TO LOCALIZED FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THUNDERSTORMS ARE POSSIBLE AT TIMES FROM MONDAY THROUGH THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY DAMAGING WINDS OR FLOODING TO
THE NATIONAL WEATHER SERVICE IN JACKSON.

KYZ050-058>060-106>109-111-119-290245-
MONTGOMERY-ESTILL-POWELL-MENIFEE-MORGAN-JOHNSON-WOLFE-MAGOFFIN-LEE-
MARTIN-
INCLUDING THE CITIES OF...MOUNT STERLING...IRVINE...STANTON...
FRENCHBURG...WEST LIBERTY...PAINTSVILLE...CAMPTON...SALYERSVILLE...
BEATTYVILLE...INEZ
733 PM EDT FRI JUL 27 2012

...SEVERE THUNDERSTORM WATCH 534 IN EFFECT UNTIL 3 AM EDT SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TONIGHT.

THUNDERSTORMS ARE POSSIBLE TONIGHT...AND A FEW STORMS COULD BECOME
SEVERE. THE MAIN THREATS WILL BE DAMAGING WINDS AND LOCALIZED HEAVY
RAINFALL.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THUNDERSTORMS WILL BE POSSIBLE NEAR THE WEST VIRGINIA AND VIRGINIA
BORDER ON SATURDAY.

THUNDERSTORMS ARE ALSO POSSIBLE AT TIMES FROM MONDAY THROUGH
THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY DAMAGING WINDS OR FLOODING TO
THE NATIONAL WEATHER SERVICE IN JACKSON.

KYZ068-069-079-080-083>088-110-112>118-120-290245-
ROCKCASTLE-JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-
HARLAN-FLOYD-BREATHITT-KNOTT-OWSLEY-PERRY-CLAY-LESLIE-LETCHER-PIKE-
INCLUDING THE CITIES OF...MOUNT VERNON...MCKEE...SOMERSET...LONDON...
MONTICELLO...WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...
MIDDLESBORO...PINEVILLE...HARLAN...PRESTONSBURG...JACKSON...
HINDMAN...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...WHITESBURG...
PIKEVILLE
733 PM EDT FRI JUL 27 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TONIGHT.

THUNDERSTORMS ARE POSSIBLE TONIGHT...AND A FEW STORMS COULD BECOME
SEVERE. THE MAIN THREATS WILL BE DAMAGING WINDS AND LOCALIZED HEAVY
RAINFALL.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THUNDERSTORMS WILL BE POSSIBLE NEAR THE WEST VIRGINIA AND VIRGINIA
BORDER ON SATURDAY.

THUNDERSTORMS ARE ALSO POSSIBLE AT TIMES FROM MONDAY THROUGH
THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY DAMAGING WINDS OR FLOODING TO
THE NATIONAL WEATHER SERVICE IN JACKSON.

SBH/MB

In the hours before

Local storm report, Jul 27, 5:34 PM EDT, 2 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
534 PM EDT FRI JUL 27 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 PM     TSTM WND DMG     LEVEE                   37.97N 83.94W
07/26/2012                   MONTGOMERY         KY   TRAINED SPOTTER

            NUMEROUS TREES DOWN IN THE LEVEE COMMUNITY ALONG HWY 11
            AND 646.

0738 PM     TSTM WND DMG     JEFFERSONVILLE          37.97N 83.83W
07/26/2012                   MONTGOMERY         KY   TRAINED SPOTTER

            LARGE TREE BLOWN DOWN ON A HIGH TENSION POWER LINE ALONG
            HWY 460.

&&

ABE
Special weather statement, Jul 27, 7:44 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
744 PM EDT FRI JUL 27 2012

KYZ050-051-059-060-280015-
MENIFEE-MONTGOMERY-POWELL-BATH-
744 PM EDT FRI JUL 27 2012

...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 815
PM EDT FRIDAY EVENING...

   NORTHWESTERN MENIFEE...
   MONTGOMERY...
   NORTHWESTERN POWELL AND
   BATH.

AT 744 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR SHARPSBURG...
OR 13 MILES NORTH OF MOUNT STERLING...MOVING SOUTHEAST AT 45 MPH.

RESIDENTS SHOULD EXPECT GUSTY WINDS UP TO 45 MPH IN THESE AREAS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM EDT
SATURDAY MORNING FOR EASTERN KENTUCKY.

ABE

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 26, 10:46 PM EDTAreal Flood AdvisoryJKLFleming, Rowan104 min
Jul 26, 11:58 PM EDTAreal Flood AdvisoryJKLBath, Elliott, Fleming, Menifee, Montgomery, Morgan and 1 more3 hr
Jul 27, 12:15 AM EDTFlash Flood WarningJKLFleming, Rowan3 hr
Jul 27, 11:39 AM EDTFlash Flood WatchJKLBath, Elliott, Fleming, Rowan12 hr
Jul 27, 7:23 PM EDTSevere Thunderstorm WarningJKLBath, Fleming52 min
Jul 27, 7:49 PM EDTSevere Thunderstorm WarningJKLBath, Montgomery26 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.